Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have wart on face. Used salicylic acid and triple antibiotic cream. Proper cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 212 Questions
I had a wart on my face near my nose. I used salasylic a cid to remove it. I actually had like 4. One of them is now a hole in my face that will not heal. It does not hurt. It scabs over but does not close. I have tried triple antibotic cream, hydrogen peroxide, and alcohol. what else can iI try? I have an appointment with a dermatologisrt on Dec 19th. The hole is about 1/4 inch in diameter, although it is not really round.
Posted Sun, 16 Dec 2012 in Skin Hair and Nails
Answered by Dr. Stephen Christensen 7 hours later
Hello. I'm Dr. Christensen.

I'm sorry you're having trouble with this issue.

When lesions don't heal, it's concerning. Sometimes this could be an indication that they're either infected or turning cancerous.

Although you've tried an antibiotic cream, if your wart is colonized by bacteria that are resistant to the medication (s) in the cream, they will continue to multiply in the wound and prevent it from healing. Alternatively, if one or more of the warts was actually a skin cancer), irritating it with salicylic acid may have unroofed it, and now it simply won't heal because the cells overlying this site are disorganized. (By the way, hydrogen peroxide and alcohol are both toxic to healthy skin cells, so repeated use of these agents could prolong healing, too.)

Until you see your dermatologist, I suggest you try an ointment containing calendula, borage, or comfrey. These preparations can be purchased at most health-food or supplement stores. Keep in mind that they all contain plant extracts, so if you develop irritation or a rash, discontinue their use.

Another option is to simply put a dab of petrolatum (Vaseline) on the wart every day and cover it with a small Band-Aid.

I hope that helps, and I hope things go well with the dermatologist. I'm available if you have additional questions or concerns.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor